MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G15040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a hysteroscopy using open-end flexi-tip ureteral catheter, the surgeon noted the sub-stent was broken and there was a rupture in the catheter/the catheter was fractured.It is unknown how the procedure was completed after this difficulty.There have been no adverse effects to the patient as a result of this alleged malfunction.It is reported that no section of the device remained inside the patient's body, and the patient did not require any additional procedures.Additional patient and event information has been requested.A follow up report will be submitted when additional details requested are received.
 
Additional Manufacturer Narrative
Method code: incomplete device returned (4116) event description it was reported, during a hysteroscopy, the surgeon observed the catheter had broken.It is not known when specifically the break in the catheter occurred.No part of the catheter remained inside the patient.There was no harm to the patient as a result of the event.Investigation ¿ evaluation.A visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawing, specifications, and quality control data.One open-end flexi-tip ureteral catheter was returned for investigation in a used condition.The catheter was received separated into two segments measuring 15.5cm, and 6mm.The flexible tip was separated from the catheter where the two pieces of material are bonded together.The 6mm segment was rigid with a pinched appearance, was consistent with the color of the catheter material, and did not have a rounded end, as the flexible tip should, indicating that this 6mm segment was not the flexible tip.The distal ends of the returned catheter segments have mating fractures.Approximately 53.4 cm of the catheter was not returned.Due to the missing flexible tip, multiple inquires were sent to the reporting physician regarding the whereabouts of the flexible tip, but no response was received.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other lot-related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.This catheter is intended for access and catheterization of the urinary tract, including these applications: delivery of contrast media, drainage of fluids from the urinary tract, delivery of irrigation fluids to the urinary tract, navigation of a tortuous ureter, and the access, advancement, or exchange of a wire guide.This device is not intended for use in the reproductive system, as the reporting physician indicated the catheter was used during a hysteroscopy.Based on the available information, cook has concluded that unintended use error caused or contributed to this event.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.We will continue to monitor for similar complaints this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided 22jul2020: the complaint device was being used with a 5.3cm diameter storz anklin hysteroscope, and an anklin tower.The catheter was placed through the hysteroscope.There was no manipulation by the surgeon, and no damage/defect on the scope.The rear part of the catheter was cut off because there was nothing defective on the part, and the remaining catheter was sent for evaluation.
 
Event or Problem Description
New information provided 10jul2020: patient year of birth 1983.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10250395
Report Number1820334-2020-01276
Device Sequence Number13581855
Product Code KOD
UDI-Device Identifier00827002150409
UDI-Public(01)00827002150409(17)230326(10)13086576
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2023
Device Model NumberG15040
Device Catalogue Number021304
Device Lot Number13086576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer07/10/2020
07/22/2020
10/01/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/20/2020
07/27/2020
10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1